Alert archive / Texas / Wind Advisories in 2024

Wind Advisory 2, NWS Shreveport, LA

January 11, 20244 states

NWS Shreveport, LA issued this wind advisory at Jan 11, 2024, 3:18 AM CST for 4 states. It took effect at Jan 11, 2024, 6:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2024, 3:18 AM CST (09:18 UTC)
In effect from
Jan 11, 2024, 6:00 PM CST
Expired
Jan 12, 2024, 6:00 PM CST
In force
24 hr
Issued by
NWS Shreveport, LA
All 48 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2024-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2024-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2441 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

780 
WWUS74 KSHV 110918
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
318 AM CST Thu Jan 11 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-120930-
/O.NEW.KSHV.WI.Y.0002.240112T0000Z-240113T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
318 AM CST Thu Jan 11 2024

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
FRIDAY...

* WHAT...South winds tonight, turning northwesterly Friday morning
  between 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...From 6 PM this evening to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

53
2 follow-up statements
994 
WWUS74 KSHV 120908
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
308 AM CST Fri Jan 12 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-122115-
/O.CON.KSHV.WI.Y.0002.000000T0000Z-240113T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
308 AM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwesterly winds between 20 to 30 mph with gusts up 
  to 45 mph are expected.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects. Also, boaters on area
lakes should use extra caution since strong winds and rough waves
can overturn small craft.

&&

$$

33
041 
WWUS74 KSHV 122114
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
314 PM CST Fri Jan 12 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-130000-
/O.CON.KSHV.WI.Y.0002.000000T0000Z-240113T0000Z/
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, 
Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, 
Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, 
Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, 
Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, 
Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, 
Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel,
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, 
Lufkin, San Augustine, Hemphill, and Pineland
314 PM CST Fri Jan 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwesterly winds between 20 to 30 mph with gusts up to
  35 or 40 mph will soon subside after sunset.

* WHERE...Portions of south central and southwest Arkansas, 
  north central and northwest Louisiana, southeast Oklahoma and 
  east and northeast Texas.

* WHEN...Through 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. In addition, strong winds and rough waves on area 
  lakes will create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

24

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:51 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 10, 10:51 PM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1051 PM CST Wed Jan 10 2024

...New AVIATION...

.UPDATE...
Issued at 851 PM CST Wed Jan 10 2024

As of 8:45 PM tonight, temperatures are gradually falling into the
upper 40s/lower 50s under mostly clear skies. With southerly winds
slackening below 5-10 mph in speed/direction, temperature minimums
are still expected to be milder overnight (upper 30s/low to
mid-40s in most areas). With weather and observed trends
continuing as anticipated, forecast grid adjustments were not
necessary at this time. /16/

&&

.SHORT TERM...
(This evening through Thursday Night)
Issued at 220 PM CST Wed Jan 10 2024

Oh well, you win some and you loose some by a category: Stellar
Sunny day going with the warmer SW winds. Air temps are seeing
low to mid 60s across our area with DeQueen and El Dorado hanging
on to 59 last hour. We should decouple gusts with a S/SW wind
overnight with a wide range of temps from low to mid 40s along and
south of I-20, but still sheltered freezing possible in S AR. Our
dew points remain in the 20s most everywhere with 35 now at
Lufkin for the wettest.

Overnight our dew points will continue rising with progs looking
at some much warmer wet air in the lower 50 range arriving very
early tomorrow. This could quickly bring some patchy dense fog as
the ground temps are still in the lower 40s four inches deep.
This fog may even become area dense or it may end up just being an
increase in very low clouds in many cases. Either way, a little
dreary to start the day and less wind to disperse said fog which
may linger until late morning for some of us.

Overall, some limited sun and the persistent southerly flow will
make for a warmer afternoon area wide on Thursday as we set up for
our next weather event. The SPC Day 2 still covers nearly all of
our cwa with a Slight Risk for a gamut of severe threats.
Elevated cells with the lead short wave could bring hail to our NW
third overnight with that coverage expanding in the predawn
hours for all. The cold front will bring a linear mode to bear
which will under cut and help sweep the threat eastward early in
the day. However, it's the rouge cells that will bear watching in
the warm sector and even on the developing line of thunderstorms,
with a QLCS tornadic threat possible as well. Rain totals should
not be an issue with some inch plus numbers for an upper bound.

The very limited early daytime heating may clip some of our
parishes with a lingering severe threat, but the NW winds shifting
out the warm moist air will be welcomed as the cold front plows
down our LA I-49 corridor during the mid to late morning. We will
consequently see a wide range of low temps early Friday mid 30s
in E TX/OK and still many 40s and even some mid 50s in our
parishes. We can all expect falling numbers W to E during another
very windy day in the wake of the cold front. /24/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 220 PM CST Wed Jan 10 2024

Bottom line up front...a significant surge of Arctic air still looks
poised to affect the Four-State region by the beginning of next week
with our coldest temperatures of this winter season.

By Friday morning, convection will be on the downward trend after
daybreak through around midday as a cold front continues to advance
eastward across the region. Any lingering showers and thunderstorms
will generally be confined to our easternmost zones (mainly east of
I-49) and possibly some light wrap-around precipitation in the form
of a wintry mix (mainly north of I-30) with the exiting upper-level
trough. Much cooler post-frontal air will continue to infiltrate the
region during the afternoon with temperatures falling throughout the
day and highs ranging from the mid 40s NW to the mid 60s SE. Strong
and gusty W/NW winds will persist in wake of the front, potentially
leading to a Wind Advisory being needed on Friday before wind speeds
gradually decrease Friday night.

Beyond Friday night, the focus quickly shifts to an emerging Arctic
air mass advancing southward from Canada into the northern CONUS.
This Arctic air will gradually spread across the Plains throughout
the upcoming weekend with the potential of rather significant winter
weather impacts across our region as we approach early next week.
Medium-range model progs continue to highlight the likely threat of
anomalously cold temperatures while the chance of a wintry mix of
precipitation remains possible but less certain given discrepancies
in deterministic model solutions. Regardless of the potential precip
impacts, an extended period of sub-freezing temperatures potentially
lasting upwards of 48 hours or more does appear to be increasing in
at least our northern zones while that is less certain in southern
zones depending on Tuesday's high temperatures which may manage to
get just above freezing.

So in summary, our confidence does continue to increase with respect
to the likelihood of extremely cold temperatures while the potential
for wintry mixed precipitation is still somewhat uncertain through
the day on Monday. For now, have maintained low-end chances of a
wintry mix beginning late Sunday night through the day on Monday as
the very shallow Arctic air mass seeps southward throughout Monday
morning. The shallow nature of the air mass does favor some freezing
rain before likely transitioning to sleet and snow later on in the
event based on the latest trends. Very cold overnight temperatures
will persist through mid-week with single digits, teens and lower
20s expected before temperatures begin to moderate by Wednesday and
Wednesday night. Stay tuned for additional details as the forecast
continues to be refined over the next several days! /19/

&&

.AVIATION...
(06Z TAFS)
Issued at 1049 PM CST Wed Jan 10 2024

For the 11/06Z TAF update, VFR vis/cigs are expected until 11/10Z
as winds slacken to allow MVFR/IFR vis/cigs and FG likely near
western terminals. VFR vis/cigs will return by 11/18Z as
insolation and southerly surface winds return. VCSH/-SHRA will
begin areawide by 12/04Z. /16/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  43  70  45  57 /   0  10 100  10
MLU  41  69  54  64 /   0  10  90  50
DEQ  29  62  34  47 /   0  10  90  10
TXK  37  64  39  51 /   0  10  90  10
ELD  37  67  48  57 /   0  20 100  30
TYR  44  69  36  50 /   0  10  90   0
GGG  42  70  39  54 /   0  10  90   0
LFK  46  73  43  57 /   0  10  90   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....19
AVIATION...16
Hazardous weather outlook, Jan 10, 5:33 AM CST, 21 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
533 AM CST Wed Jan 10 2024

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111145-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
533 AM CST Wed Jan 10 2024

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another strong cold front will bring more widespread rainfall to the
region on Thursday night and Friday, along with the chance for more
severe weather. Can't rule out a brief change over to some light
wintry precipitation north of Interstate 30 Friday, but no impacts
are expected. Quiet conditions will return by the upcoming weekend,
with more freezing temperatures each morning. By early next week,
models continue to suggest some of the coldest air of the current
winter season will move into the region. There is also a chance for
some wintry precip with this airmass, which could potentially cause
some impacts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

20

Nearby

Wind Advisories in Texas, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.